Get E-Book on COVID-19

Q. Please interpret my thyroid report and advise on medication.

Answered by
Dr. Zulfiqar Ahmed
and medically reviewed by Dr. Hemalatha
This is a premium question & answer published on Sep 30, 2020

Hi doctor,

I am on Synthroid 75 mcg. My family doctor referred me to an endocrinologist and he had ordered some tests.

The results are:

TSH - 3.45 (gone down from 5.45).

T4, T3 tests canceled as per the guidelines.

TPO is 48 and normal range is under 35.

Thyroperoxidase Ab - 48.

I am currently on Lithium 750 mcg and Synthroid 75 mcg.

Dr. Zulfiqar Ahmed

Diabetology Endocrinology
#

Hi,

Welcome to icliniq.com.

Your TSH is in the normal range. Your TPO, as you mentioned, is high, indicating an autoimmune condition. So right now, you should continue with the same dose of Levothyroxine because it is maintaining your TSH (thyroid-stimulating hormone) in normal range. Check your TSH again after six to eight weeks. No need to check TPO at least for a few months. You can check it after six months. I hope your symptoms have improved.


Was this answer helpful?

 | 

Thank you doctor,

I will surely do this. Is this a cause of concern that my TPO is high? I guess it is good that I caught it in time and have started on Levothyroxine. Is 75 mcg enough or do I need a higher dose? What precautions should I take, since I have an autoimmune condition? Is this a cause of concern?

Dr. Zulfiqar Ahmed

Diabetology Endocrinology
#

Hi,

Welcome back to icliniq.com.

Right now, the dose is good, so continue with the same dose. Repeat your TSH after six or eight weeks, and the dose may need to be titrated according to your TSH level. Your target TSH level should be 0.4 to 4.5.

I hope your TPO comes down after treatment but cannot be predicted. So you need to recheck it after six months. When someone has an autoimmune disease, there are chances he may have other autoimmune diseases too. The common ones are diabetes mellitus, Addison’s disease, pernicious anemia, thyroid, etc.

For diabetes, you can check HbA1c (glycated hemoglobin) once in a while and fasting blood sugar. Without symptoms, usually, we do not ask for screening of other diseases. You can check your vitamin B12 levels for pernicious anemia because it is easy to do. For Addison's disease, morning cortisol level test is enough.

Have hygienic lifestyle. Quit smoking. Consume alcohol less than the recommended level. Take a good seven to eight hours of sleep. Drink plenty of water, and a daily walk is what we recommend to everyone.

I hope this helps.


Was this answer helpful?

 | 
Hi Its Mayur again. My thyroid (TSH) is well under control. Today measured at 2.5 which is far better than 5.65 a month and half ago. Also I am beginning to not gain weight and might start loosing it hopefully. Endocrinologist did few more tests and below are the results.

FSH - 1.3
LH - 1.7
Prolactin - 8.8
Testost... - 11.6

I do have extremely low sexual urge, low libido, no interested in sex whatsoever. May be due to my bipolar and depression and debt issues but these are my numbers for now. Tomorrow I will get my Cortisol test in the morning done and will let u know. Are the numbers too low (although within the range) but is this is why I feel asexual or v low interest in sex ?

Dr. Zulfiqar Ahmed

Diabetology Endocrinology
# Hi
Good day
Thanks for your query
It’s nice to hear from you.
I don’t need to repeat tests so often. I remember u did only two weeks back. Usually it should be done after 6-8 weeks and TPO after 6 months.
Any way ur TSH is fine.
Regarding other hormonal tests they are in normal range.
In my opinion the sexual issue is more related to ur psychological issues as u mentioned ur self. Try to get good psychological counseling and I’m sure ur also using medications for it.
Ur doing wonderful and I’m sure everything will be fine over the time.
Let me know ur cortisol levels once done.
Thanks so much being in touch.

Was this answer helpful?

 | 

Related Questions:
My TSH level increased to 7.40 from 3.45 in five months. Why?
Does my MRI explain as to why am I feeling lost and confused?
I am on Levothyroxine but still have hair loss, and weight gain. Please help.
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is there any alternate for medicine for hypothyroid condition?

Query: Hello doctor, Four months before I found that I have thyroid with high TSH 18. Then I put off some weight and did morning walk and running, then it decreases to 14. Now I left the exercise because I met with an accident. Now I have done my test again it was 18 again. Now I consulted the doctor but ...  Read Full »

Are there any foods to be avoided while on Levothyroxine?

Query: Hello doctor, I had a sudden weight gain. Are there any foods that should be avoided either at certain times of the day or all together while taking Levothyroxine to treat an underactive thyroid?  Read Full »

What am I experiencing multiple symptoms?

Query: Hi doctor, I am a 25 year old female. In childhood, I had malaria and double typhoid. Everything was normal until few years back. Things started all over again since the last five to six years. I have been putting on weight continuously, suffering from weakness, horrible fatigue and body pain all th...  Read Full »

Also Read


Miscarriage
This article provides you with all the information that you should be knowing about miscarriage. Although this is an emo...  Read more»
COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»

Ask your health query to a doctor online?

Ask an Endocrinologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.